MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955800
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic incisional hernia repair procedure when the surgeon was placing the ventralight st mesh w/ echo ps, the inflation tube broke within an inch of the mesh.It was reported that the surgeon grabbed the little bit of tube that was left and placed a hemostat on it.However, the surgeon was unable to inflate the balloon due to the insufficient length of the tube.There was no patient harm or injury.
 
Additional Manufacturer Narrative
As reported, the ventralight st mesh w/ echo ps inflation tube broke during placement.The sample evaluation finds the inflation tube to have broken just above the balloon/mesh as alleged.Review shows deformation indicating there was contact with instruments in use (grasper, suture passer) around the break.It cannot be determined if the tube deformation occurred prior or after the tube breaking as the user stated it was grasped after the break occurred.Examination found no manufacturing anomalies.It is unknown if the user experienced any resistance while pulling the device through the defect, which may have resulted in the need to apply additional force.Based on the information provided and sample evaluation a definitive conclusion cannot be made.Review of manufacturing records shows product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of 95 units released for distribution in august 2022.The instructions-for-use provided with the device states, "once the ventralight st mesh with echo ps is inserted into the abdomen, use a grasper to locate the blue retrieval loop on the inflation tube, ensuring that the blue inflation tube is not wrapped around the mesh and is clearly visible.Pass a suture passer device through healthy skin at the center of the hernia defect (avoid going directly through the umbilicus).Grasp the blue retrieval loop and pull the retrieval loop and inflation tube out of the abdominal cavity".Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17641390
Report Number1213643-2023-00317
Device Sequence Number12239540
Product Code FTL
UDI-Device Identifier00801741031779
UDI-Public(01)00801741031779
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2024
Device Catalogue Number5955800
Device Lot NumberHUGU0751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Initial Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown